Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
|ashleybrook - Fri Oct 26, 2007 11:02 am|
Hi im 28f for the past two-three years i have had constant yeast or bacterial infections. No one can seem to figure out why. I have been on BCP since I was 13. About 2 1/2 years ago I developed hypothyroidism. Also I have had a right ovary removed and continue to have numerous large cysts in the pelvic area. I have had about three lap surgeries in the same time period. Everytime I try to have sex with my husband it burns and I get really irriated and then i get a yeast or bacterial infection. This happens with or without a condom and we have tried every type of lubrication possible. Also I pretty much have no sex drive at all I really could care less about sex I don't know if that is because I know its going to hurt and end up with another infection or what. My husband and I have been married for four years and all these problems seemed to start after I had my daughter three years ago. I have been checked for every STD as well as my husband and everything is negative. Also, have lost about 25 pounds in the past three months or so. Medications I am currently taking are: Ovcon 50 (BCP), Lyrica 100mg a day, Adderrall, Xanax XR, Synthroid.
I believe that none of these meds with the exception of maybe the BCP that would effect my libido, etc.
Please if you have any suggestion of what I should try or change I am open to anything at this point. This is an effort to save my marriage and my mental sanity.
|Dr. Chan Lowe - Fri Oct 26, 2007 12:59 pm|
You may want to consider seeing an immunologist to see if you may have an immunodeficiency causing you to be more susceptible to these infections. Also, if you are using only topical or intravaginal medications for your yeast infections it may be that you are not fully treating the infection. You may want to try an oral medication treatment such as fluconazole. Typically one dose orally is sufficient but in your case, given your prolonged course, you may want to talk with your doctor about using a seven day treatment.
It may also be helpful to have your husband take the fluconazole at the same time in order to treat any possible yeast colonization of his skin. It is possible that you may be being reinfected without knowing it.
I should add that yeast is not an STD in the classical sense but if an infection is present in both partners the risk of cross infection does go up.
|ashleybrook - Fri Oct 26, 2007 1:09 pm|
Thanks for your reply. Unfortunately I have tried both the Diflucan and Clindesse as well as Ketrondize (sp?). The Diflucan does not work at all (I still believe that my body has become immune to it) The clindesse did help at the time but as soon as we have sex (whether with a condom or not) I usually get another infection. My husband has also been treated as well on several occasions.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.